Alert archive / Oregon / Gale Warnings in 2009

Gale Warning 1, NWS Medford, OR

January 1, 2009

NWS Medford, OR issued this gale warning at Jan 1, 2009, 3:00 AM PST. It took effect at Jan 1, 2009, 7:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2009, 3:00 AM PST (11:00 UTC)
In effect from
Jan 1, 2009, 7:00 PM PST
Expired
Jan 2, 2009, 2:54 AM PST
In force
8 hr
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 1, 2:00 AM PST, 1 hour earlier.

Area forecast discussion, Jan 1, 2:00 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PST THU JAN 1 2009

.DISCUSSION...A STRONG WARM FRONT APPROACHING THE COAST WILL MOVE
INLAND THIS MORNING. WINDS ALONG THE COAST WILL BE INCREASING AS
SURFACE PRESSURE GRADIENTS TIGHTEN UP. ALSO...WESTERLY FLOW AT 700MB
WILL BE ON THE INCREASE ACROSS MUCH OF THE REGION BY THIS AFTERNOON.
THE MODELS ARE SHOWING SPEEDS OF 50 TO 70 KTS ACROSS PORTIONS OF
KLAMATH AND LAKE COUNTIES. WINDS WILL REMAIN QUITE STRONG INTO
TONIGHT AHEAD OF A COLD FRONT. WILL BE ISSUING A WIND ADVISORY FOR
KLAMATH AND LAKE COUNTIES FOR THIS AFTERNOON THROUGH TONIGHT. AS FAR
AS THE COASTAL WINDS...WILL CONTINUE WITH A HIGH WIND WATCH FOR
TONIGHT DUE TO MORE THAN AVERAGE MODEL UNCERTAINTY. THE COLD FRONT
MOVES INLAND LATE TONIGHT AND ACROSS THE EAST SIDE EARLY FRIDAY
MORNING. SHOWER ACTIVITY WILL DEVELOP OVER THE AREA FRIDAY AS A
COLD MOIST AIR MASS SPREADS INLAND. SHOWERS WILL DECREASE FRIDAY
NIGHT AS THE UPPER TROUGH MOVES EAST. SATURDAY IS LOOKING PRETTY
QUIET WITH THE REGION IN BETWEEN WEATHER SYSTEMS.

THE EXTENDED REMAINS UNSETTLED SUNDAY THROUGH MONDAY. BOTH THE GFS
AND ECMWF BUILD 500MB HEIGHTS FROM THE SOUTH LATER TUESDAY AND
WEDNESDAY SHIFTING THE JET STREAM NORTH OF THE REGION.

&&

.AVIATION...AREAS OF MVFR CONDITIONS WEST OF THE CASCADES AS A WARM
FRONT MOVES INLAND. VFR CONDITIONS EXPECTED ELSEWHERE TODAY. COASTAL
WINDS WILL BE ON THE INCREASE TODAY AS THE WARM FRONT MOVES
INLAND...ALSO INCREASING SOUTHERLY WINDS CASCADES EASTWARD.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
ORZ021-ORZ022.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY FOR
ORZ029-ORZ030-ORZ031.

CA...NONE.

PACIFIC COASTAL WATERS...STORM WARNING FROM 7 PM THIS EVENING TO 4
AM PST FRIDAY FOR PZZ350-PZZ356-PZZ370.
GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-PZZ356-
PZZ370.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING FOR
PZZ376.
GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR
PZZ376.

RH/MS
Hazardous weather outlook, Jan 1, 2:47 AM PST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
247 AM PST THU JAN 1 2009

ORZ029>031-020000-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
247 AM PST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY WILL BE IN EFFECT BEGINNING 1 PM PST AND
CONTINUING THROUGH THE REST OF THURSDAY. SEE WEATHER MESSAGE FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WIND ADVISORY WILL BE IN EFFECT UNTIL 4 AM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-020000-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
247 AM PST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH WILL BE IN EFFECT BEGINNING THIS AFTERNOON AND
CONTINUING THROUGH LATE TONIGHT. SEE WEATHER MESSAGE FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUGDEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 4:12 PM PSTGale WatchMFR11 hr
Dec 31, 4:12 PM PSTSmall Craft AdvisoryMFR11 hr
Dec 31, 4:12 PM PSTStorm WatchMFR11 hr
Jan 1, 2:27 AM PSTWind AdvisoryMFRKlamath, Lake29 hr
Jan 1, 3:00 AM PSTSmall Craft Advisory for WindsMFR16 hr
Jan 1, 3:00 AM PSTStorm WarningMFR24 hr
Jan 1, 4:02 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas24 hr
Jan 1, 9:27 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas19 hr

Nearby

Gale Warnings in Oregon, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.